Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this heat advisory at Sep 19, 2021, 2:16 PM CDT for 14 counties in Texas. It took effect at Sep 20, 2021, 2:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2021, 2:16 PM CDT (19:16 UTC)
- In effect from
- Sep 20, 2021, 2:00 PM CDT
- Expired
- Sep 20, 2021, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 85 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
849 WWUS74 KSJT 191916 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 216 PM CDT Sun Sep 19 2021 TXZ098-099-113-114-127-128-201200- /O.NEW.KSJT.HT.Y.0002.210920T1900Z-210921T0000Z/ Haskell-Throckmorton-Jones-Shackelford-Taylor-Callahan- Including the cities of Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, and Cross Plains 216 PM CDT Sun Sep 19 2021 ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 7 PM CDT MONDAY... * WHAT...Afternoon temperatures climbing to around 103 degrees. * WHERE...Haskell, Throckmorton, Jones, Shackelford, Taylor and Callahan Counties. * WHEN...From 2 PM to 7 PM CDT Monday. * IMPACTS...Hot and near record temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that hot weather conditions are expected. This will create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Wear light weight and loose fitting clothing when possible. Never, ever, leave children or pets alone in enclosed vehicles, not even for a few minutes. $$
1 follow-up statement
457 WWUS74 KSJT 200828 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 328 AM CDT Mon Sep 20 2021 TXZ049-054-064>066-071>073-210000- /O.EXA.KSJT.HT.Y.0002.210920T1900Z-210921T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, and Lowake 328 AM CDT Mon Sep 20 2021 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Afternoon temperatures climbing to around 103 degrees. * WHERE...Fisher, Nolan, Sterling, Coke, Runnels, Irion, Tom Green and Concho Counties. * WHEN...From 2 PM to 7 PM CDT Monday. * IMPACTS...Hot and near record temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that hot weather conditions are occurring or expected. This will create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible. Never, ever, leave children or pets alone in enclosed vehicles, not even for a few minutes. && $$ TXZ098-099-113-114-127-128-210000- /O.CON.KSJT.HT.Y.0002.210920T1900Z-210921T0000Z/ Haskell-Throckmorton-Jones-Shackelford-Taylor-Callahan- Including the cities of Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, and Cross Plains 328 AM CDT Mon Sep 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Afternoon temperatures climbing to around 104 degrees. * WHERE...Haskell, Throckmorton, Jones, Shackelford, Taylor and Callahan Counties. * WHEN...From 2 PM to 7 PM CDT Monday. * IMPACTS...Hot and near record temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that hot weather conditions are occurring or expected. This will create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible. Never, ever, leave children or pets alone in enclosed vehicles, not even for a few minutes. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this heat advisory went out at Sep 19, 2:14 PM CDT, 2 minutes earlier.
Area forecast discussion, Sep 19, 2:14 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 214 PM CDT Sun Sep 19 2021 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Monday) Issued at 207 PM CDT Sun Sep 19 2021 (Tonight and Monday) The main feature in the short term is the record or near record heat expected on Monday. The diurnal cumulus field over our Heartland and Northwest Hill Country counties this afternoon will dissipate by this evening. With clear skies tonight, overnight lows will be in the upper 60s to lower 70s, which is several degrees above normal. An upper trough will move out of the Rockies and across the northern into the central Plains on Monday. Associated cold front will push south across the Texas Panhandle and northern Oklahoma in the afternoon. With increasing surface pressure gradient across our area, south-southwest winds will increase in the morning and become gusty to some extent. With ample sunshine and a pronounced 850mb thermal ridge (850mb temperatures 27-29 deg C across the northwest half of our area), afternoon temperatures will soar into the triple digits across a good portion of our area. Highs expected to range from the upper 90s to 104 degrees, with much of the Big Country in the 101-104 range. These highs will be around 15 degrees above normal, and the hottest we've seen so far this month. Given these considerations, we have decided to issue a Heat Advisory for Monday Afternoon and early evening (2 PM to 7 PM) for the Big Country. Farther south, expecting highs around 102 at San Angelo, and 101 at Brownwood and Junction. We have seen this kind of heat before in past years in September, but just a reminder to those working or spending time outdoors to take heat safety precautions Monday afternoon. The record highs for Monday, September 20: Abilene 101 degrees, set in 1954 San Angelo 102 degrees, set in 2017 The other concern for Monday afternoon is for elevated fire weather conditions, mainly across much of the Big Country and Concho Valley. Hot afternoon temperatures will be combined with somewhat breezy south-southwest winds, and relative humidity values dropping to 18- 25 percent. Some of the hi-res models indicate a potential for isolated convection by late afternoon in western parts of the Big Country and Concho Valley into Crockett County, along and just ahead of a zone of weak surface convergence. With limited moisture, not carrying a mentionable PoP at this time. However, this is something we will monitor with subsequent model data. Given the drying vegetation, if a few thunderstorms developed, may have a potential for a lightning induced grass fire and localized gusty winds. && .LONG TERM... (Monday night through next Sunday) Issued at 207 PM CDT Sun Sep 19 2021 Cold front makes progress into and through West Central Texas on Tuesday, taking temperatures down as much as 20 degrees. Will lean towards a slightly faster and stronger NAM frontal position and take temperatures down a couple degrees below model blends. Gusty north to northeast winds will prevail and given the ongoing dry conditions, fire weather concerns may end up being the primary weather feature to monitor. Again, went a little closer to the cooler NAm for overnight lows Wednesday morning, down into the 50s and a few upper 40s across the area. rest of the week looks relatively quiet with lows in the 50s and highs in the 80s. May start to see a gradual warmup with readings approaching the 90 degree mark by next weekend. && .AVIATION... (18Z TAFS) Issued at 1221 PM CDT Sun Sep 19 2021 VFR conditions will continue through the next 24 hours, with mostly clear skies. Light and variable winds early this afternoon will become southeast 5-7 knots later this afternoon and evening. Winds tonight will veer to the south and increase to 5-10 knots overnight. On Monday morning, south-southwest winds will increase and become gusty to some extent. After 15Z, expecting gusts 20-25 knots at KABI and near 20 knots at KSJT. && .PRELIMINARY POINT TEMPS/POPS... Abilene 72 102 68 81 / 0 0 5 5 San Angelo 71 102 69 83 / 0 5 0 5 Junction 69 101 70 86 / 0 0 0 20 Brownwood 68 101 69 84 / 0 0 5 5 Sweetwater 73 101 67 81 / 0 5 5 0 Ozona 69 100 69 86 / 0 5 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 2 PM to 7 PM CDT Monday for Callahan-Haskell- Jones-Shackelford-Taylor-Throckmorton. && SHORT TERM...19 LONG TERM....07 AVIATION...19
Hazardous weather outlook, Sep 19, 4:15 AM CDT, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service San Angelo TX 415 AM CDT Sun Sep 19 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-200915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 415 AM CDT Sun Sep 19 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.